Heavy Rain, Flagler
- When
- June 13, 3:45 PM EST
- Where
- Flagler County, 1.51 mi SSW of Hammock
- Reported by
- Trained Spotter
- Coordinates
- 29.600, -81.210
Three inches of rainfall was measured from a single storm in Flagler County during the evening.
Very unstable conditions were present with wet down bursts likely given high differential theta-e values. Storm initiated along the sea breeze fronts and outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Very unstable conditions were present with wet down bursts likely given high differential theta-e values. Storm initiated along the sea breeze fronts and outflow boundaries. Several severe storms developed across northeast Florida during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:11 PM EST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT MON JUN 13 2011
...HEAT AND SMOKE HIGHLIGHT OUR WEATHER THE NEXT FEW DAYS...
.SHORT TERM...TNGT THRU WED NGT...VISIBLE SATELLITE IMAGERY
SHOWS SEVERAL SMOKE PLUMES ACROSS FAR SE GA AND NE FL...WITH
SMOKE SPREADING E TO SE. AREAS AFFECTED BY SMOKE TODAY LIKELY TO
SEE IT AGAIN TUE AND WED WITH LITTLE CHANGE IN W TO NW LLVL FLOW.
MODEL GUID CONTINUES TO SUGGEST HIGH 1000-850 MB TEMP/THICKNESS
VALUES ACRS FAR SRN GA AND NRN FL SUPPORTING HIGH TEMPS NEAR 100
DEGREES. MODELS INDICATE MORE IN WAY OF E COAST SEA BREEZE
INTRUSION BY WED AFTN...AND ALSO INDICATE SLIGHT COOLING OF
850-925MB TEMPS SCTRL GA...BUT TEMPS WILL BE ABOVE NORMAL AREA
WIDE. LLVL TEMPS/THICKNESSES SUPPORT 100 DEG JAX AREA TUE/WED...
BUT SMOKE AND E COAST SEA BREEZE (ESP WED AFTN) MAY KEEP TEMPS A
LITTLE BELOW. MODELS SUGGEST HIGHER TEMP/THICKNESS VALUES
SUPPORTING NEAR 100 DEG TEMPS GNV/OCF AREAS TUE/WED. WILL INDICATE
'NEAR RECORD HIGH TEMPS' IN FCST FOR TMRW.
SHORTWAVE PASSES OVER AREA TNGT...WILL MAINTAIN AT LEAST SLIGHT
CHANCE PCPN THRU THE NGT SRN AREAS DUE TO WEAK FRONTAL BOUNDARY
AND SHORTWAVE ALOFT. SHORTWAVE MOVES OVER SRN AREAS TUE...AND
CONFINING LOW POPS TO SRN HALF OF FCST AREA. SLIGHTLY HIGHER POPS
FOR WED INTERIOR PORTION OF NE FL AS MODELS SUGGEST BETTER
COVERAGE GIVEN SEA BREEZE INTERSECTION LAKE CITY-GNV-OCF CORRIDOR.
.LONG TERM...THU THRU MON...MODEL GUID MAINTAINS ABOVE NORMAL TEMPS
THRU WEEKEND. MODELS SUGGEST MORE ERN SEA BREEZE INTERSECTION LATE
THU...SO SLIGHTLY HIGHER POPS EASTERN HALF OF FCST AREA. WILL
MAINAIN LOW POPS THRU WEEKEND MAINLY ALONG SEA BREEZE BOUNDARIES.
&&
.AVIATION...
GENERALLY VFR CONDITIONS CONTINUE THROUGH THE EVENING HOURS EXCEPT
LOWER IN THE VICINITY OF THUNDERSTORMS THIS AFTERNOON. VISIBILITIES
CONTINUE TO BE RESTRICTED TO MVFR VALUES...AND LOCALLY BELOW 3 MILES
IMMEDIATELY DOWNSTREAM OF FIRE LOCATIONS. FOR OVERNIGHT...FOG SHOULD
NOT BE A BIG ISSUE AS WINDS NOT EXPECTED TO DECOUPLE...THOUGH SMOKE
WILL CONTINUE TO RESTRICT VISIBILITIES IN AREAS DOWNSTREAM OF
FIRES.
&&
.MARINE...
OFFSHORE FLOW WILL CONTINUE TO PRODUCE RESTRICTED VISIBILITES
THROUGH PORTIONS OF THE OFFSHORE WATERS DUE TO SMOKE.
&&
.FIRE WEATHER...
WILL MAINTAIN FIRE WEATHER WATCH FOR TUESDAY AFTERNOON INTERIOR
NORTH FLORIDA AS HIGH TEMPERATURES ALLOW LOW LEVEL MOISTURE TO MIX
OUT PRODUCING EXTENDED PERIOD OF LOW RH'S...AND ERC'S APPROACHING 40.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 97 71 99 / 10 10 10 20
SSI 74 94 75 93 / 20 10 10 20
JAX 73 98 72 98 / 20 10 10 20
SGJ 75 94 74 93 / 20 10 10 20
GNV 72 100 73 100 / 20 20 10 30
OCF 71 99 73 99 / 20 20 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR COLUMBIA-
HAMILTON-SUWANNEE.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR BAKER-COLUMBIA-
HAMILTON-SUWANNEE-UNION-GILCHRIST-ALACHUA-BRADFORD.
GA...NONE.
AM...NONE.
&&
WOLF/LETRO/WALKERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 AM EDT MON JUN 13 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-140915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 512 AM EDT MON JUN 13 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SMOKE FROM AREA WILDFIRES WILL CONTINUE TO CAUSE PERIODIC VISIBILITY RESTRICTIONS NEAR THE FIRES. A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE SOUTHEAST ACROSS THE REGION THROUGH TONIGHT...WHICH WILL LEAD TO MAINLY AFTERNOON AND EVENING ISOLATED TO SCATTERED THUNDERSTORMS. A FEW STRONG STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE FOR PRIMARILY AFTERNOON AND EVENING ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. LS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ST. AUGUSTINE 29.89N 81.31W
06/13/2011 E0.50 INCH ST. JOHNS FL TRAINED SPOTTER
DIME TO MARBLE SIZE HAIL AT LEWIS POINT RD AND HWY US 1
&&
AWALKERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT MON JUN 13 2011
FLZ021-132100-
SUWANNEE-
416 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500
PM EDT...
AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF
LIVE OAK TO 4 MILES NORTHEAST OF OBRIEN...MOVING SOUTHEAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OBRIEN...
MCALPIN...LIVE OAK AND BRANFORD THROUGH 500 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3026 8314 3032 8300 3009 8279 2998 8280
2993 8292 2994 8293
TIME...MOT...LOC 2017Z 323DEG 9KT 3027 8305 3007 8288
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT MON JUN 13 2011
FLZ025-132115-
DUVAL-
426 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN DUVAL
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...
AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF FORT CAROLINE...OR 4
MILES EAST OF ARLINGTON...MOVING SOUTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT CAROLINE...
ARLINGTON...UNF...SAN PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH
THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8142 3025 8143 3024 8144 3019 8152
3033 8162 3043 8151 3037 8139 3028 8138
TIME...MOT...LOC 2026Z 310DEG 9KT 3035 8153
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 428 PM EDT MON JUN 13 2011 FLZ037-038-132115- FLAGLER-PUTNAM- 428 PM EDT MON JUN 13 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN PUTNAM AND WESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF ANDALUSIA...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CRESCENT CITY AND ANDALUSIA THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2947 8131 2937 8145 2951 8160 2958 8151 TIME...MOT...LOC 2028Z 310DEG 9KT 2951 8152 ENYEDI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT MON JUN 13 2011
FLZ038-132115-
FLAGLER-
436 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...
AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES WEST OF PALM COAST...MOVING SOUTHEAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ESPANOLA...PALM COAST...BUNNELL AND FLAGLER BEACH THROUGH 515 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2937 8123 2954 8136 2962 8125 2954 8114
2944 8110
TIME...MOT...LOC 2037Z 307DEG 9KT 2956 8126
ENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 NE ARLINGTON 30.35N 81.57W
06/13/2011 E0.25 INCH DUVAL FL PUBLIC
MERRILL RD AND BAMBERG RD PEA SIZE HAIL
&&
AWALKERThe Jacksonville radar (KJAX), 109 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
9 thunderstorm wind, 5 hail, 2 heavy rain. Local standard time, as filed.
Three inches of rainfall was measured from a single storm in Flagler County during the evening.
A pool awning on Bassett Land was damaged by thunderstorm winds.
Power lines were blown down along Arlington Road at Lillian Road.
Quarter to dime size hail lasted 15 minutes along Bren Mar Lane.
Signs and trees were damaged near Beach Blvd and Kernan Blvd.
A large window was blown out at Tom Bush Mazda along Atlantic Blvd.
Quarter to nickel size hail was reported along Burning Bush Drive.
A wind gust to 62 mph was measured at Burning Bush Drive.
A large oak tree was blown down on Anniston Road near Beach Blvd. Pea to penny size hail was also reported. Winds were estimated around 60 mph.
Trees were blown down on homes along Anniston Road.
The McDonald's along Southside Blvd was damaged by trees blown down from thunderstorm winds. Damage was also noted in the Thorton Park Apartment complex nearby.
Trees were blown down and damaged in the Indian Trails and Palm Harbor sub-divisions of Palm Coast.
Large hail was reported along Interstate 75 near the High Springs U.S. Highway 441 exit.
Quarter size hail was reported along Old Bellamy Road, south of Oleno State Park.
A spotter measured 4.0 inches within one hour in central Palm Coast.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304238, 304239, 304240, 304230, 304233, 304241, 304246, 304235, 304243, 304242, 304247, 304248, 304244, 304236, 304237, 308537.